MAUDE Adverse Event Report: ARJOHUNTLEIGH MAGOG INC. SARA FLEX; LIFT, PATIENT, NON-AC-POWERED

ARJOHUNTLEIGH MAGOG INC. SARA FLEX; LIFT, PATIENT, NON-AC-POWERED
Model Number HEB0000-34
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Multiple Fractures (4519)
Date of Event 01/18/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Arjo received a notification regarding the event with a sara flex active lift.It was reported that a resident of the nursing home, who is suffering from severe osteoporosis, was being transported in a standing aid from the bed to the bathroom.Following the information received the resident was helped to stand up with the standing aid and in this moment broke her ankle.The resident was not able to stay up and sinks in the device.She could not hold the feet on the platform, but the safety belt used to keep the feet close to the footrest has been removed.This caused that the person rotated in the device.This contributed to a fracture of both femurs.It was reported that the resident is still in hospital.
 
Additional Manufacturer Narrative
The device was evaluated internally by the facility.The collected information is currently analyzed.The additional information will be provided upon investigation conclusion.
 
Additional Manufacturer Narrative
Collecting of the information is onging.Additional information will be provided upon investigation conclusion.
 
Additional Manufacturer Narrative
Waiting for additional information to conduct the investigation.
 
Additional Manufacturer Narrative
The leg straps are located under the silicone leg support and used to make sure that the patient¿s legs stay close to the leg support.The straps are attached to the attachment point on either side of the leg support.After the event, the nursing home (hrafnista) sent the picture of the device to the distributor, who pointed out that the leg straps were missing.Both sides were also discussing the training of staff and the use of the instructions for use, highlighting the importance of keeping the residents' upper body stable and using their safety equipment properly.The sara flex lift has been designed for residents who ¿must be able to bear weight on at least one leg and have some trunk stability, be able to sit on the edge of the bed, have maximum 200 kg(440 lbs), have a high within the range of 145 to 195 cm, if the patient does not meet these criteria an alternative equipment/system shall be used¿ (as per the product instruction for use).The instruction for use for sara flex device indicates: ¿before use the caregiver should always consider the patients/residents medical condition, physical and mental capabilities¿.Also, the instruction for use for sara flex device contains images showing how to attach the leg straps to the foot support.According to the information provided by the distributor, as an improvement, the nursing home will ensure all the lifts have the leg straps and the educational materials will be prepared, to reiterate the instructions for use and conditions for the use of the device for caregivers.To sum up, the arjo floor lift was used during the patient transfer.The leg strap was not used for the resident and, from this perspective, the product did meet its performance specification due to use error.This complaint was decided to be reportable solely due to serious injury sustained and in abundance of caution while using arjo equipment, but arjo equipment is not considered to have caused or contributed to the reported injuries.
 
Event or Problem Description
The distributor reported that a resident of the nursing home (who was suffering from severe osteoporosis) broke ankle and fractured of both femurs while using the sara flex, which is a powered standing and raising aid.Following the information received, when the resident was lifted with a standing aid, she broke her ankle.As a result, she was not able to stay and sinks in the device, she could not keep her feet on the footplate.The leg straps, however, that should be used to keep the feet close to the foot support, have been removed.This caused the resident to rotate in the device and as a result the resident sustained a fracture of both femurs.

Brand Name
SARA FLEX
Common Device Name
LIFT, PATIENT, NON-AC-POWERED
Manufacturer (Section D)
ARJOHUNTLEIGH MAGOG INC.
2001 tanguay street
magog, quebec J1X 5 Y5
CA  J1X 5Y5
Manufacturer (Section G)
ARJOHUNTLEIGH MAGOG INC.
2001 tanguay street
magog, quebec J1X 5 Y5
CA   J1X 5Y5
Manufacturer Contact
katarzyna bobrow
ks. wawrzyniaka 2
komorniki 62-05-2
PL   62-052
668046472
MDR Report Key13666279
Report Number9681684-2022-00019
Device Sequence Number4756311
Product Code FSA
UDI-Device Identifier05056097354941
UDI-Public(01)05056097354941(11)200916
Combination Product (Y/N)N
Initial Reporter CountryIC
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model NumberHEB0000-34
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/23/2022
Supplement Date Received by Manufacturer02/23/2022
02/23/2022
02/23/2022
Initial Report FDA Received Date03/04/2022
Supplement Report FDA Received Date03/31/2022
04/29/2022
05/26/2022
Date Device Manufactured09/26/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening;
Patient SexFemale